Hello and thanks for your question. Are you available to chat?
Are you taking any of the following: Warfarin, aspirin, ibuprofen, motrin, aleve, naprosyn, garlic, ginseng, ginko biloba or vitamin E?
It sounds like what you experienced is called a subconjunctival hemorrhage. This essentially amounts to a bruise on the eye, except on the eye the tissue that the blood is underneath is transparent so you see the blood exactly the color it is, versus a bruise on your arm which is hiding beneath layers of skin.There are things that can predispose to getting these hemorrhages. Warfarin (coumadin) is one of the most common drugs that cause this. However, taking aspirin, ibuprofen, motrin, aleve, naprosyn can thin the blood and predispose to these. Also taking garlic, ginseng, ginko biloba and vitamin E can also thin the blood and predispose to getting these. However, as any bruise, these can happen without taking any of these blood-thinning medications. Also when there is significant pressure being generated in the eye or head, this can happen from that. Examples of this include eye rubbing, sneezing, coughing, lifting a heavy load or straining against a bowel movement. If you are not taking any of these medicines or vitamins and/or you've not had any of these pressure causing events, then having multiple episodes of this could be a sign of a bleeding problem and should be checked out by your primary care doctor.In the meantime, if there is any eye discomfort, cool compresses and/or artificial tears can help alleviate your symptoms. As long as there has been no prior eye surgery or trauma, however, there is usually little cause for concern. These hemorrhages will usually resolve in 1-3 weeks spontaneously, as any bruise would.
Does that make sense?
I think that would be helpful, yes.
I think that's also probably a good idea, or at least until it's mostly cleared up.
Do you have any other concerns or questions about this topic?
Please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter; this allows part of the funds that you have deposited to the website to be released for my efforts to assist you. This does not end our conversation, however-we can continue to discuss any of your concerns without further charges until you are satisfied.
Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. There will be an opportunity to provide either or both of these after you press the ACCEPT button. Thanks for your inquiry!
My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor.
Was there anything else you needed?